MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked.
 
Event or Problem Description
It was reported that, during laser lithotripsy procedure using a polaris loop stent, it was noticed that during insertion that the stent was kinked and could not cross the stenosis.A different device was used to successfully complete the procedure.No patient complications were reported.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of stent kinked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of stent kinked.Inside the patient.The returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that there was no damage found.Additionally, the suture and positioner was not returned.During media analysis, one picture showed that the stent shaft was kinked near the loop.A functional inspection was performed, the mandrel 0.039 was loaded into the device and no resistance was felt.No other problems with the device were noted.The reported event of stent material deformation and stent delivery difficult to advance was not confirmed.But a kink was found in the photo attached, after visual, microscope and functional inspections in the returned complaint device, it was not possible to identify any evidence of either the alleged issue(s) or any defect on the device.Also, the evidence from the product record review did not identify a potential product quality issue.Therefore, all compiled information on this investigation determines that the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19829094
Report Number2124215-2024-44019
Device Sequence Number7374165
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0033060441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/08/2024
09/26/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/04/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight75 KG